Functiones et Approximatio Commentarii Mathematici

Cantorian tableaux revisited

Michel Mendès France

Full-text: Open access

Abstract

This article is a discussion of Cantor's famous diagonal proof showing the existence of transcendental numbers. We study three questions raised in a previous joint paper [1].

Article information

Source
Funct. Approx. Comment. Math., Volume 37, Number 2 (2007), 329-336.

Dates
First available in Project Euclid: 18 December 2008

Permanent link to this document
https://projecteuclid.org/euclid.facm/1229619656

Digital Object Identifier
doi:10.7169/facm/1229619656

Mathematical Reviews number (MathSciNet)
MR2363829

Zentralblatt MATH identifier
1151.11332

Subjects
Primary: 11J81: Transcendence (general theory)

Keywords
transcendental numbers Cantor's diagonal continued fractions

Citation

Mendès France, Michel. Cantorian tableaux revisited. Funct. Approx. Comment. Math. 37 (2007), no. 2, 329--336. doi:10.7169/facm/1229619656. https://projecteuclid.org/euclid.facm/1229619656


Export citation

References

  • S. Brlek, M. Mendès France, J.M. Robson, M. Rubey, Cantorian Tableaux and Permanents, L'Enseignement Mathématique, vol. 50, 2004, pp. 524--542.
  • G. Cantor, Über eine elementare Frage der Mannigfaltigkeitslehre, Jahresbericht der Deutschen Mathematiker-Vereinigung, vol. 1,1891, pp. 75--78; Gesammelte Abhandlungen, Springer 1932, pp. 278--281.
  • R. Gray, George Cantor and Transcendental Numbers, Amer. Math. Monthly, vol. 101, 1994, pp. 819--832.